MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED

SMITH & NEPHEW, INC. OXINIUM FEM HD 12/14 36 MM M/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED
Model Number 71343604
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, the acetabular liner was removed and replaced on (b)(6) 2020.Patient outcome is unknown.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that an acetabular liner and a femoral head were removed and replaced due to infection.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed part revealed no prior complaints for the listed failure mode.The device was sterilized according to sterilization release documentation from quality control.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.Based on this investigation, the need for corrective action is not indicated.No adequate materials (operative reports) to fully evaluate the complaint, thus no further medical investigation is warranted for this case.The revision surgery was performed 7 months post-op.Without the patient medical records provided and due to the limited information available, no root cause of infection can be determined at this time.Smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.Our reference number: (b)(4).

Brand Name
OXINIUM FEM HD 12/14 36 MM M/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10979967
Report Number1020279-2020-07307
Device Sequence Number546322
Product Code JDI
UDI-Device Identifier03596010477286
UDI-Public03596010477286
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K022958
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71343604
Device Catalogue Number71343604
Device Lot Number19KM11133
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/17/2020
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date12/09/2020
Supplement Report FDA Received Date02/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;